MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71424051
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection which includes removing all implants and inserting an antibiotic spacer.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.The lab analysis concluded, the components showed evidence of burnishing, wear, and material deformation.The offset coupler and pressfit stem assembly show scratches, material deformation and residue on the stem.The tibial base shows scratches, wear, and material deformation.Bone residue was present on a majority of the distal surface.The femoral assembly shows scratches and wear on all components with bone cement residue remaining on the cemented side of the femoral component and femoral wedge.There is deformation and a deep groove on the tibial insert shown.Scratches, material deformation, and wear was also observed on the link, post bushing, axle bushing, sleeve, bolt, and axle.The observed damages could have been caused in vivo or during explantation.No material or manufacturing deviations were observed in the process of this investigation.The clinical/medical team concluded, this complaint was re-opened, however, no new relevant clinical information has been provided.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Infection is a potential complication associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Product was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no medical documents were received for investigation.Therefore no medical assessment can be performed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
LGN PRESSFIT STEM 18MM X 160MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8046279
Report Number1020279-2018-02406
Device Sequence Number1539970
Product Code JWH
UDI-Device Identifier03596010546821
UDI-Public03596010546821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number71424051
Device Catalogue Number71424051
Device Lot Number13CAB0014B
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/10/2018
02/25/2020
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date04/14/2019
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;